Adverse Effect of medication; what can we do?

Rhinehart
Rhineharton Sunday, February 24 2019
1 Comment

Hi

I am Rhinehart and my aunte had bleeding vs SAH then suffered stroke. We were released from the hospital last January 20 and then we had her first follow-up check up last January 30 where she was given Amlodipine Besilate and Losartan Potassium as her maintenance. 

A week after since she started taking her maintenance we have noticed significant deterioration with her health but could not associate it with the medicines since she also had fever that time so we only assume that the changes were due to the fever.

But now, she does not have fever anymore but her health is not improving at all and it looks like its getting worst everyday. Then due to curiousity, i have read the medical istruction manual ( its the paper inside the box when we buy 1 box of Amlodipine) and there I have read the ADVERSE EFFECT of Amlodipine and thought this is what is happening with my aunte. We think that she's experiencing pulmonary edema because of her caugh with pleme, peripheral edema, fatigue, eye pain, and constipation.

We are worried to death due to her unexplanable health deterioration. What can we do aside from informing her doctor about this and stopping her medicines? Is there any counter- medicine for this? If we will stop the maintenace, will her health improve? 

Please advice.

1 Responses

Hi Rhinehart

Thank-you for reaching out to us on StrokeLine.  I’m sorry to read that your aunt is having some difficulties now that she is home from hospital.  The two medications you mentioned sound like they are for managing your aunt’s blood pressure.  Side effects from taking new medications can happen, particularly if taking them for the first time.  My advice to you is to make an appointment to see your aunt’s local doctor as soon as possible.  The doctor will be able to conduct a thorough assessment to help determine what health changes have occurred and if they are due to adverse reactions to the medication.  We generally do not recommending ceasing medications suddenly unless it is assessed, guided and monitored by a doctor.  The local doctor will be able to explore alternative medications if appropriate and refer your aunt to see a specialist if needed. 

We generally discourage ceasing medications without a review by the doctor, as this can put your aunt’s health at risk.  I have attached some patient information on medications and managing blood pressure.  I hope you find them useful to read, and encourage you to make some time to see the local doctor to discuss your concerns.

Medication and safety issues

Blood pressure management

 

Regards,  Carol Pham (StrokeLine)

 

Loading reply form...